After 18 months since Radiation, have developed incontinence, dripping in afternoon. Any thoughts?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jerryg
Regular Member


Date Joined Feb 2007
Total Posts : 30
   Posted 5/2/2010 10:00 AM (GMT -6)   
I had a  prostatectomy 40 months ago, and 18 months ago Proton Radiation at UFPTI . I have just developed incontinence, mainly uncontrollable dripping in the afternoon.  My Urologist thinks it is from the radiation treatments.  Has anyone else had to deal with this after a long period since surgery and/or radiation?  I haven't found any way so far to deal with this problem except to wear pads.  It is sure messing up my golf game.   Any help and advice would be appreciated.
Jerry
Prostate Cancer diagnosed Dec. 18, 2006
Biopsy 12/13/2006 Gleason score = 3+5=8
RRP Jan. 5, 2007
Pathology - negative margins from succesful surgery
10 mg Cilias M_W_F for 8 weeks
Almost no leakage after 5 weeks
Used Vacurect pump for 4 weeks before useable erection.
Presently using injections - PGE and Trimix caused really bad pain.
Now using Bimix - Bingo, good times are back.
Using very little Bimix and 50 mg Viagra-best combo
1-yr PSA .02
PSA July 2008 - 0.08.
PSA Aug. 2008 - 0.10
Started salvage Proton radiation treatments Sept 2008 at UFPTI.
35 treatments ended Oct. 21st.  Ending PSA .20
Minor uniary and rectal problems cleared up after a month.
Minor rectal bleeding started after 7 months.
PSA started rising after 3 months post radiation.
Started IADT2 Feb. 2009.
PSA Jun/09 0.00, T=29  Hot flashes, no energy, fatigue and  libido gone.
 


Tim-from-Maine
Regular Member


Date Joined Apr 2010
Total Posts : 83
   Posted 5/2/2010 1:34 PM (GMT -6)   
Maybe you have changed your caffene or alcohol consumption? If so, it may irratate the bladder. are you still doing kegels? I always wear a pad - though rarely leak - I use the "Rejoice" brief's - Which look like normal underwear - but have a plastic lining where the pad goes. I figure it's good insurance. Hopefully you cqn pin this on something you changed recently. It seems like it's been too long since the treatments for them to be the cause. Best of luck in finding the cause.
Dx age 62 - March 2009 - Gleason 7
Surgery - da-vinci RP on April 29, 2009 Gleason upgraded to 9
Started VEGAN diet June 2009
3 month PSA - <.04
6 month PSA <.04
9 month PSA .05
12 Month PSA  .16
 
 


60Michael
Veteran Member


Date Joined Jan 2009
Total Posts : 2243
   Posted 5/3/2010 8:14 AM (GMT -6)   
Jerry,
Think that I have read that symptoms from radiation tx can apear 18-24 months after they are completed. I am almost 2 months out and my urologist gave me a topical lotion fro excessive urination. Didnt hep the first night,, last night helped a little. It is called Gelnique. Time will tell if it does help but flomax wasnt and destrol appeared to have a lot of side effects. I have not had Lupron so not sure if this is something that would be of benefit to you. I hear it is expensive.
Michael
 
Dx with PCA 12/08 2 out of 12 cores positive 4.5 psa
59 yo when diagnosed, 61 yo 2010
Robotic surgery 5/09 Atlanta, Ga
Catheter out after 10 days
Gleason upgraded to 3+5, volume less than 10%
2 pads per day, 1 depends but getting better,
 started ED tx 7/17, slow go
Post op dx of neuropathy
T2C left lateral and left posterior margins involved
3 months psa.01, 6 month psa.4, 6 1/2 month psa.5
Starting IMRT on 1/18/10, Completed 39 tx at 72 gys on 3/12/10
Great family and friends
Michael

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 18, 2018 10:20 PM (GMT -6)
There are a total of 3,004,494 posts in 329,146 threads.
View Active Threads


Who's Online
This forum has 161741 registered members. Please welcome our newest member, Vicky1953.
204 Guest(s), 5 Registered Member(s) are currently online.  Details
Girlie, 61Impala, Chutz, (Seashell), VirginiaGal